Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 1, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Jan 1, 2007, 1:15 PM PST for 4 counties in California. It took effect at Jan 2, 2007, 6:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2007, 1:15 PM PST (21:15 UTC)
- In effect from
- Jan 2, 2007, 6:00 AM PST
- Expired
- Jan 2, 2007, 1:51 PM PST
- In force
- 8 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 012115 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 115 PM PST MON JAN 1 2007 CAZ248-255>257-021430- /O.UPG.KSGX.FW.A.0001.070102T1400Z-070102T2300Z/ /O.NEW.KSGX.FW.W.0001.070102T1400Z-070103T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 115 PM PST MON JAN 1 2007 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY FOR WIND GUSTS OVER 35 MPH AND RELATIVE HUMIDITY BELOW 15 PERCENT FOR MORE THAN 6 HOURS... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WIDESPREAD WIND GUSTS OVER 35 MPH AND RELATIVE HUMIDITY LESS THAN 15 PERCENT ARE LIKELY FOR 6 TO 9 HOURS ON TUESDAY. THROUGH AND BELOW CANYONS AND PASSES...WIND GUSTS TO 60 MPH ARE POSSIBLE. WINDS WILL DIMINISH TUESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ CAZ250-258-021430- /O.NEW.KSGX.FW.W.0001.070102T1400Z-070103T0200Z/ SAN DIEGO COUNTY INLAND VALLEYS-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 115 PM PST MON JAN 1 2007 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST TUESDAY. WIDESPREAD WIND GUSTS OVER 35 MPH AND RELATIVE HUMIDITY LESS THAN 15 PERCENT ARE LIKELY FOR 6 TO 8 HOURS ON TUESDAY. THROUGH AND BELOW CANYONS AND PASSES...WIND GUSTS TO 45 MPH ARE POSSIBLE. WINDS WILL DIMINISH TUESDAY EVENING. POOR HUMIDITY RECOVERY IS EXPECTED TUESDAY NIGHT. DRY CONDITIONS WILL CONTINUE INTO WEDNESDAY...HOWEVER ONLY A FEW HOURS WITH WIND GUSTS ABOVE 35 MPH AND RELATIVE HUMIDITY BELOW 15 PERCENT ARE LIKELY ON WEDNESDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ BALFOUR
2 follow-up statements
000 WWUS86 KSGX 021319 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 519 AM PST TUE JAN 2 2007 CAZ248-250-255>258-030200- /O.CON.KSGX.FW.W.0001.070102T1400Z-070103T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 519 AM PST TUE JAN 2 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... WIDESPREAD WIND GUSTS OVER 35 MPH AND RELATIVE HUMIDITY LESS THAN 15 PERCENT ARE LIKELY FOR 6 TO 8 HOURS TODAY. STRONGEST WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY THROUGH THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS. WINDS WILL DIMINISH LATER IN THE AFTERNOON...BUT POOR HUMIDITY RECOVERY IS EXPECTED. THE VERY DRY AIRMASS AND LOW AFTERNOON HUMIDITIES WILL LINGER WEDNESDAY BUT THE WINDS WILL BE MUCH LIGHTER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MOEDE
000 WWUS86 KSGX 022151 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 151 PM PST TUE JAN 2 2007 CAZ248-250-255>258-022300- /O.CAN.KSGX.FW.W.0001.000000T0000Z-070103T0200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 151 PM PST TUE JAN 2 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Jan 1, 9:00 AM PST, 4 hours 15 minutes earlier.
Area forecast discussion, Jan 1, 9:00 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 900 AM PST MON JAN 1 2007 .SYNOPSIS...THE MARINE LAYER WILL LOWER TODAY AS HIGH PRESSURE TO THE NORTH BRINGS DRY OFFSHORE FLOW ACROSS SOUTHWEST CALIFORNIA. A HIGH WIND WARNING IS IN EFFECT THROUGH TUESDAY AFTERNOON FOR THE INLAND EMPIRE...THE SAN BERNARDINO MOUNTAINS...AND THE SANTA ANA MOUNTAINS. FOR WEDNESDAY AND THURSDAY...LIGHTER WINDS AND WARMER TEMPERATURES ARE EXPECTED AS HIGH PRESSURE BUILDS OVER THE REGION. ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF SHOWERS FRIDAY FOLLOWED BY MORE STRONG...DRY OFFSHORE WINDS NEXT WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE MARINE LAYER DEEPENED TO 4500 FEET DURING THE PAST 24 HOURS DUE TO THE UPPER TROUGH THAT MOVED ACROSS THE REGION. COUPLED WITH CONTINUING ONSHORE PRESSURE GRADIENTS ACROSS MOST OF THE FORECAST AREA THIS MORNING...CAUSED BY THE SURFACE LOW OVER ARIZONA...THE ONSET OF THE STRONG OFFSHORE WINDS HAS NOT YET OCCURRED...HOWEVER BY 1000 AM ONLY SAN DIEGO COUNTY WILL STILL HAVE AN ONSHORE PRESSURE GRADIENT...AND THE INLAND EMPIRE SHOULD HAVE THE MARINE AIR COMPLETELY SCOURED OUT. THE HIGH WIND WARNING ISSUED EARLIER TO BE IN EFFECT FROM 10 AM THIS MORNING UNTIL 3 PM TUESDAY AFTERNOON STILL LOOKS JUSTIFIED FOR BOTH START AND STOP TIMES. THE LOCAL WIND GUST PROGRAM STILL SHOWS HIGHEST GUSTS OCCURRING THIS EVENING UNTIL MIDNIGHT...65-75 MPH BELOW CAJON PASS AND ACROSS NORTH END OF SANTA ANA MOUNTAINS AND 35 TO 45 MPH ELSEWHERE ACROSS INLAND EMPIRE... TAPERING OFF THE REMAINDER OF THE NIGHT/TUESDAY. THE OTHER SHORT TERM WEATHER CONCERN IS CRITICAL FIRE WEATHER CONDITIONS ON TUESDAY. THE RELATIVE HUMIDITY EXPECTED TO BELOW 15 PERCENT FOR 7 HOURS AND WIND GUSTS STILL ABOVE 35 MPH DURING THIS PERIOD. AM CONSIDERING UPGRADING THE FIRE WEATHER WATCH TO A RED FLAG WARNING WITH THE AFTERNOON PACKAGE. OVERALL...THE SYNOPTIC PATTERN THROUGH WEDNESDAY OVER THE REGION IS A REX BLOCK...FORMED BY THE TROUGH CUTTING OFF AND THE RESULTING LOW DRIFTING SOUTHWEST. THIS LEAVES SOUTHERN CALIFORNIA UNDER A FLAT RIDGE ALOFT AND WEAK OFFSHORE FLOW. THIS IS REASONABLE THROUGH WEDNESDAY BUT IT ALSO RAISES A CAUTIONARY FLAG IN THAT THE MODELS MAY BE TOO QUICK IN BREAKING DOWN THIS BLOCKING PATTERN THURSDAY. FOR NOW I DO NOT PLAN ON CHANGING THE EXTENDED FORECAST...BUT FULLY EXPECT THE NEXT SEVERAL MODEL RUNS TO DELAY THE ARRIVAL AND ERODE THE STRENGTH OF THE NEXT TROUGH. && .AVIATION... PASSAGE OF UPPER TROUGH GENERATED AREAS OF LOW CLOUDS OVERNIGHT AND SOME DENSE FOG FORMED EARLY THIS MORN IN THE INLAND EMPIRE NEAR ONT/CNO/RIV...BUT DEVELOPING OFFSHORE FLOW WILL RESULT IN RAPID CLEARING TRENDS THROUGH 18Z. EXPECT VFR CONDITIONS AND UNRESTRICTED VISIBILITIES THIS AFTN THROUGH TUE. THE INCREASING OFFSHORE FLOW WILL BRING STRONG GUSTY NORTH TO NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS WITH STRONGEST WINDS TONIGHT AND TUE MORN. THESE WINDS WILL GENERATE AREAS OF TURBULENCE WITH MOUNTAIN WAVE/ROTOR ACTIVITY POSSIBLE FOR MODERATE TO STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR. && .MARINE... LARGE NW SWELL IS WEST OF THE ISLANDS AND MOVING THROUGH THE OUTER WATERS. 8-9 FT SWELL REACHED SAN CLEMENTE BASIN BUOY AND WILL GENERALLY RANGE BETWEEN 6-9 FT IN THE OUTER WATERS AND 4-7 FT IN THE INNER WATERS TODAY. HIGHEST SURF ALONG THE COAST WILL BE IN SOUTHERN SAN DIEGO COUNTY WHERE LOCAL 9 FT SETS WILL BE POSSIBLE. THE SWELL WILL SUBSIDE TONIGHT AND TUESDAY. ANOTHER INCREASE IN SWELL IS EXPECTED LATE IN THE WEEK WITH THE NEXT SYSTEM. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 10 AM TODAY THROUGH TUESDAY AFTERNOON FOR THE INLAND EMPIRE...SAN BERNARDINO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. FIRE WEATHER WATCH FOR TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR THE INLAND EMPIRE...SAN BERNARDINO COUNTY MOUNTAINS AND SANTA ANA MOUNTAINS AND FOOTHILLS. HIGH SURF ADVISORY FOR ORANGE AND SAN DIEGO COUNTY BEACHES UNTIL 8 PM TODAY. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...LAVIS
Hazardous weather outlook, Jan 1, 4:00 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST MON JAN 1 2007 CAZ042-043-CAZ048-050-055>058-060>062-PZZ750-775-020000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH WIND WARNING FOR THE SAN BERNARDINO MOUNTAINS...THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS...SEE LAXNPWSGX. HIGH SURF ADVISORY AT THE COAST. SEE LAXCFWSGX AND LAXSRFSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A HIGH WIND WARNING IS IN EFFECT FOR THE SAN BERNARDINO COUNTY MOUNTAINS...INLAND EMPIRE AND SANTA ANA MOUNTAINS THROUGH TUESDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY. SEE LAXNPWSGX AND LAXRFWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED AT THIS TIME...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:20 AM PST | High Wind Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 31 hr |
| Jan 1, 3:51 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 365 days |
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.